Cancer Home > Anzemet Drug Interactions

Anzemet Interactions Explained

Each of the medications listed above (except atenolol, cimetidine, and rifampin) increases the risk of a dangerous irregular heart rhythm (arrhythmia) called QT prolongation. Since Anzemet can also increase the risk of QT prolongation, it should generally not be combined with any of the medications listed above. There may be some instances when it may be appropriate to use Anzemet with these medications, especially if the heart is monitored closely. Since this list does not include all QT-prolonging medications, it is very important to tell your healthcare provider about every medication you are taking. Diuretics are not technically QT-prolonging medications, but some diuretics may cause low potassium or magnesium in your blood, which may put you at risk for arrhythmias.
 
Atenolol (Tenormin) and cimetidine (Tagamet) can increase the level of Anzemet in your blood, increasing your risk of Anzemet side effects. Rifampin (Rifadin) can decrease the level of Anzemet in your blood, making it less effective. Your healthcare provider may need to adjust your Anzemet dosage if you are taking one of these medications.
 

Final Thoughts on Anzemet Drug Interactions

It is possible that not all Anzemet drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about any specific drug interactions with Anzemet that may apply to you.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.